Ohio, 2011Heavy Rain in Ohio, August 6, 2011
August 6, 2011 · NWS RLX · 1 event in 1 county or zone
Nocturnal thunderstorms formed from northeast Ohio southwestward into central Kentucky. Shortly after dawn there was some brief back building of new cells, as the cluster moved across southeast Ohio and into western West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Nocturnal thunderstorms formed from northeast Ohio southwestward into central Kentucky. Shortly after dawn there was some brief back building of new cells, as the cluster moved across southeast Ohio and into western West Virginia. This caused some heavier rain in Meigs County near Pomeroy.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 6, 3:15 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 3:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
415 AM EDT SAT AUG 6 2011
.SYNOPSIS...
MOIST ATMOSPHERE AND UPPER DISTURBANCES CAUSE SHOWERS AND
THUNDERSTORMS TODAY THROUGH TONIGHT. PATTERN REMAINS UNSETTLED WITH
PASSING UPPER DISTURBANCES AND MEANDERING FRONT THROUGH MIDWEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
VERY MOIST ATMOSPHERE TODAY...WITH PRECIPITABLE WATER IN EXCESS OF
TWO INCHES. RAW MODEL QPF IS IN DISARRAY...AND SO I USED CONSENSUS
OF VORTICITY LOBES AND 1000-500MB RH MAXES TO PLACE INDIVIDUAL
WAVES. IT APPEARS FIRST VORTICITY AXIS WILL BE COMING THROUGH FAIRLY
EARLY TODAY...THUS I EXPECT TWO BATCHES OF ACTIVITY...THE FIRST WITH
THE VORTICITY AXIS AND THE SECOND WITH DIURNAL HEATING DURING THE
DAY. MOIST ADIABATIC SOUNDINGS WILL YIELD VERY EFFICIENT AND LOCALLY
HEAVY RAINFALL WITH THE SHOWERS AND THUNDERSTORMS TODAY...THOUGH
MOST OF THE AREA CAN ALSO HANDLE IT BECAUSE OF RECENT DRY PATTERN.
THAT BEING SAID...WILL HAVE TO CLOSELY MONITOR IN CASE OF TRAINING
CELLS...AND ANY DUMPER COULD CAUSE STREET AND CREEK PROBLEMS.
FRONTAL BOUNDARY MAKES TEMPORARY PUSH THROUGH THE AREA TONIGHT...AND
THE 2-PLUS INCHES PRECIPITABLE WATER AIR MASS WILL SHIFT SOUTH AND
EAST. AS THE BOUNDARY COMES THROUGH...SHOWERS AND THUNDERSTORMS WILL
STILL BE LIKELY THIS EVENING.
MODEL GUIDANCE HAS BEEN TOO COOL WITH HIGH TEMPERATURES THE PAST FEW
DAYS...EVEN THE MAV WHICH IS USUALLY THE WARMEST. HOWEVER...WITH
EXPECTED CONVECTIVE ACTIVITY AND VERY MOIST ATMOSPHERE IN
GENERAL...I DO FEEL MAV GUIDANCE IS MUCH TOO WARM FOR TODAY AND WILL
INSTEAD OPT FOR A BLEND WITH OTHER MODELS. WITH ABUNDANT LOW LEVEL
MOISTURE TONIGHT...STAYED ON THE WARM SIDE FOR LOWS TONIGHT...USING
A MET/NAM BLEND.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
PATTERN GENERALLY REMAINS UNSETTLED THROUGH MID WEEK AS A SERIES OF
SHORT WAVES/COOL FRONTS MOVE ACROSS OUR AREA IN A WEST TO NORTHWEST
FLOW ALOFT. THIS PATTERN WILL ALSO RESULT IN A SLOW COOLING TREND
WITH LESS OPPRESSIVE HUMIDITIES. MODELS ACTUALLY IN REASONABLE
AGREEMENT WITH TIMING AND STRENGTH OF THESE SYSTEMS.
ONE WEAK SHORT WAVE OVER OUR WESTERN AREAS FIRST THING SUNDAY
MORNING WILL CONTINUE TO PROGRESS ACROSS THE AREA DURING
SUNDAY...WHILE THE SURFACE FRONT FALLS APART. THE SHORT WAVE WILL BE
STRONG ENOUGH TO BRING IN DRIER AIR ALOFT BEHIND IT AND CARRY
CONVECTION EASTWARD WITH IT. EXPECT CONVECTION TO EXIT THE AREA BY
SUNDAY EVENING...ALTHOUGH THE SURFACE AIRMASS WILL STILL REMAIN ON
THE WARM AND HUMID SIDE SUNDAY AND SUNDAY NIGHT.
NEXT SHORT WAVE AND COOL FRONT ALREADY APPROACHES BY MONDAY
MORNING...AND PROGRESSES ACROSS THE AREA DURING MONDAY. DEEPER
MOISTURE IS SLOW TO RETURN AHEAD OF THIS SYSTEM...SO LOW POPS ARE IN
ORDER FOR MONDAY WITH THE FRONT. TEMPS WILL BE MOSTLY IN THE 80S.
THE FRONT STALLS TO OUR SOUTH BY MONDAY NIGHT AND BEGINS TO MEANDER
BACK AND FORTH...AS A SERIES OF ADDITIONAL SHORT WAVES ALLOW DEEPER
MOISTURE TO PULL BACK NORTH AND INCREASE CHANCES FOR CONVECTION
TUESDAY AND TUESDAY NIGHT. TEMPS WILL BE COOLER TUESDAY PER MODEL
GUIDANCE.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
FLOW ALOFT WILL REMAIN ACTIVE OVER THE NORTHERN GREAT LAKES...AND
WILL KEEP THE HIGHER HEIGHTS WELL SOUTH. ANOTHER COOL FRONT AND
UPPER LEVEL WEAK WAVE IS SLATED FOR MID WEEK WITH HIGH PRESSURE
FOLLOWING FOR THE END OF THE WEEK. TEMPERATURES REMAIN NEAR NORMAL
FOR THIS TIME OF YEAR...CONTINUING THE NEEDED BREAK FROM THE HEAT
OVER THE FEW WEEKS.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
MOIST ATMOSPHERE AND PASSING DISTURBANCES WILL YIELD BATCHES OF
SHOWERS AND THUNDERSTORMS AND ASSOCIATED MVFR/POSSIBLE TEMPO IFR
THROUGH THE TAF PERIOD...BUT MAINLY AFTER 13Z AS DIURNAL HEATING
HELPS NEW CONVECTION DEVELOP. FROM 06Z-13Z...AMOUNT OF CLOUDS SHOULD
PREVENT MOST SITES FROM DROPPING INTO IFR VIS FROM VALLEY
FOG...EXCEPT PROBABLY THE OHIO RIVER TERMINALS WITH HIGHER DEWPOINTS
THERE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS AND DENSITY OF FOG WILL
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 08/06/11
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
CRW CONSISTENCY H M M M L H L H H H H H
HTS CONSISTENCY M L L L L M H H H H H H
BKW CONSISTENCY M M M M M M M M M H H M
EKN CONSISTENCY H L H H L H H H H H H M
PKB CONSISTENCY M L L L L M H M H H H H
CKB CONSISTENCY H M M M M M H M L L H H
AFTER 06Z SUNDAY...
IFR FROM FOG AND STRATUS LATE SATURDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...MDP/JMV
NEAR TERM...MDP
SHORT TERM...26
LONG TERM...26
AVIATION...MDP
Hazardous weather outlook, Aug 6, 3:34 AM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
434 AM EDT SAT AUG 6 2011
KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-070845-
LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
434 AM EDT SAT AUG 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ101>103-OHZ066-067-075-076-083>087-070845-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-LAWRENCE-
434 AM EDT SAT AUG 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON...MAINLY WITH DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Rain, Meigs
- When
- August 6, 6:00 AM EST to 8:30 AM EST
- Where
- Meigs County, 1.56 mi NW of Minersville to 1.54 mi WSW of Five Pts
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.035, -82.001
Kerr Run and Forest Run overflowed into fields and closed County Road 7A for a brief time. Rainfall was estimated at 2 to 2.5 inches in about 2 hours.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 6 to 31, 201113 deaths · 345 injured · 7 events
- Hail and Damaging Winds in Missouri, August 6 to 8, 20111 death · $218,000 · 1 in hail · 34 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2011$728,000 · 1 in hail · 33 events
- Hail in Nebraska, August 6, 2011$1.3 million · 2 in hail · 5 events
- Heat in Missouri, August 6 to 7, 201110 injured · 22 events
- Flash Flood in North Dakota, August 6, 2011$1.0 million · 1 event
- Flash Flood in West Virginia, August 6 to 7, 2011$950,000 · 1 event
- Damaging Wind and Lightning Strike in Virginia, August 6, 2011$275,000 · 54 kt wind · 3 events
- Wildfire in Texas, August 6, 2011$300,000 · 1 event
- Tornado and Flash Flooding in North Carolina, August 6, 2011$150,000 · EF0 · 8 events
- Hail and Damaging Winds in Illinois, August 6 to 7, 2011$75,000 · 61 kt wind · 4 events
- Wildfire in California, August 6 to 7, 20114 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323679.